Jump to content
CrazyBoards.org

Seroquel no longer calms me, but makes me feel more nervous.


Recommended Posts

I have been taking quetiapine as needed for several years now to help with an anxiety disorder and for insomnia which can get pretty severe at times.  For several years, quetiapine was my go to med when I couldn’t sleep due to anxiety.  It put me to sleep quickly and calmed me down.  Recently, found that when I take it , it tends to have the opposite effect - I still get tired, but anything more than the minimal dose (25mg) gives me heart palpitations and anxiety.  At first I thought it was because I had more stress than normal, but the last several times I took it I have gotten heart palpitations, so I figure it’s something with the medication.  Has anyone had this experience?  (A drug starts doing what it was supposed to be preventing?). What did you do?

Link to comment
Share on other sites

41 minutes ago, Hoosier_Student said:

I have been taking quetiapine as needed for several years now to help with an anxiety disorder and for insomnia which can get pretty severe at times.  For several years, quetiapine was my go to med when I couldn’t sleep due to anxiety.  It put me to sleep quickly and calmed me down.  Recently, found that when I take it , it tends to have the opposite effect - I still get tired, but anything more than the minimal dose (25mg) gives me heart palpitations and anxiety.  At first I thought it was because I had more stress than normal, but the last several times I took it I have gotten heart palpitations, so I figure it’s something with the medication.  Has anyone had this experience?  (A drug starts doing what it was supposed to be preventing?). What did you do?

I have definitely had drugs change effect over time. When I was on PRN seroquel, it made me drowsy, but it was such a nasty feeling that it actually made me get more agitated. Unfortunately, if it’s not working even when you play with the dose, you may need a change. Obviously, that would be a conversation with your pdoc, to get his feelings on the cost/benefit analysis that comes with messing around with a med, especially one that has been working for awhile, so I’d say step one is to call your doc and see if you can get to the bottom of it. Obviously, I don’t know your homes history but the good thing is there are other PRN options if you do need a swap 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...